Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 70, NWS Fort Worth, TX

March 31, 2007Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 31, 2007, 12:41 AM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2007, 12:41 AM CDT (05:41 UTC)
Expired
Mar 31, 2007, 4:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 310544
FFWFWD
TXC257-310900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 400 AM CDT

* AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  SCATTERED SHOWERS AND THUNDERSTORMS...SOME STILL WITH LOCALLY 
  HEAVY RAINFALL TO 1 INCH PER HOUR...MOVING NORTHEAST AT 30 MPH 
  OVER THE WARNED AREA. 

  THE WARNED AREA HAS ALREADY SEEN LIFE-THREATENING HEAVY RAIN THE 
  PAST 24 HOURS...WITH SOME AREAS SEEING OVER 3 TO 4 INCHES OF RAIN 
  ANY ADDITIONAL RAINFALL WILL JUST AGGRAVATE ANY ONGOING FLOODING. 
  MOVE TO HIGHER GROUND AND STAY THERE UNTIL FLOOD WATERS RECEDE DO 
  NOT TRAVEL IF NOT NECESSARY

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL...
  KEMP...KAUFMAN...GRAYS PRAIRIE...FORNEY...CRANDALL...COTTONWOOD AND
  COMBINE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3240 9644 3242 9644 3252 9656 3282 9652
      3281 9630 3285 9628 3284 9624 3284 9609
      3237 9608

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 8:56 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 30, 8:56 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT FRI MAR 30 2007

.UPDATE...
CLEARING SOME OF THE NW CWA FROM THE TORNADO WATCH AND HAVE MADE
MINOR ADJUSTMENTS TO GRIDS/FORECAST TO ACCOUNT FOR CURRENT TRENDS.
WILL LIKELY NEED TO EXTEND THE FLASH FLOOD WATCH FOR THE SOUTHEAST
HALF OF THE AREA...THE QUESTION IS REALLY HOW FAR NORTHWEST TO
KEEP IT. BAND OF STORMS LIKELY TO TRAIN ACROSS THE CWA FOR A FEW
HOURS...AND AM CONCERNED ABOUT IT BACKING UP TO THE NORTH BEFORE
FINALLY PUSHING EAST. WILL MAKE A DECISION ABOUT THE FLOOD WATCH
BEFORE 10 PM IN ANOTHER UPDATE AFTER WATCHING LATEST TRENDS. TR.92

&&

.PREV DISCUSSION... /ISSUED 720 PM CDT FRI MAR 30 2007/

AVIATION...
720 PM CDT

WINDS WILL BE PROBLEMATIC THIS EVENING...AND MULTIPLE AMENDMENTS
WILL LIKELY BE NEEDED. DAL REPORTED GUST TO 37KTS...ADS REPORTED
GUST TO 41KTS. SOME SITES NOW UNDER 10KTS...BUT APPROACHING ACTIVITY
WILL ASSURE SOME GUSTS CONTINUE THIS EVENING.

TAFACT CARRIES A BREAK UNTIL MID-EVENING. EXPECT MORE CONVECTION
THEREAFTER AS ACTIVITY APPROACHES FROM THE WEST.

REMOVED LATE NIGHT SQUALL LINE AS ORGANIZATION OF ONGOING CONVECTION
APPEARS TO BE THE FINAL PUSH OF THE BULGING SFC BOUNDARY. SOME BR
AND IFR CIGS POSSIBLE BEFORE FRONT SCOURS SFC LAYER. WEST WINDS WILL
BE THE RULE SATURDAY...WITH CLEARING SKIES. 25

UPDATE...
536 PM CDT

UPDATED TO ADD TORNADO WATCH NUMBER 95.

UPDATE...
505 PM CDT

UPDATED TO REMOVE SOME OF THE TORNADO WATCH FOR THE EXTREME
NORTHWEST COUNTIES AND TO ADD LIMESTONE TO THE WATCH PER REQUEST
FROM SPC. NEW WATCH WILL BE ISSUED BEFORE 6 PM TO REPLACE CURRENT
WATCH. OTHERWISE...ADJUSTMENTS WERE MADE TO THE FORECAST TO SHOW
FASTER CLEARING OUT OF THE PRECIP THIS EVENING FROM WEST TO EAST AS
COLD AIR IS BEGINNING TO MOVE SOUTHEAST.  TR.92

PREV DISCUSSION...
345 PM CDT

ANOTHER VERY BUSY WEATHER DAY...

A VERY STRONG SHORT WAVE WAS IN THE PROCESS OF MOVING NORTHEAST
ACROSS NORTH TEXAS THIS AFTERNOON. WIDESPREAD SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED AGAIN...AS THE SHORT WAVE TROUGH
(UPPER AIR DISTURBANCE) HAS ROTATED INTO NORTHERN PORTIONS OF
TEXAS AND SOUTHERN OKLAHOMA. FURTHER SOUTH...ANOTHER AREA OF
SHOWERS/THUNDERSTORMS HAS SPREAD ACROSS SOUTH AND SOUTHEAST
PORTIONS OF NORTH TEXAS. STRONGER INSTABILITIES...AND A SUB-TROPICAL
JET MAX HAVE LIKELY HAD SOMETHING TO DO WITH THE FORMATION OF THE
SOUTHERN AREA OF THUNDERSTORMS.

THE MAIN BODY OF PRECIPITATION WILL CONTINUE TO ROTATE INTO
OKLAHOMA TONIGHT. THE SOUTHERN CONVECTION LIKELY WILL FIRE OFF
INTO A SQUALL LINE (AS INDICATED BY THE MODELS) AND HOT-FOOT IT
INTO LOUISIANA AND SOUTHEAST TEXAS TONIGHT AND SATURDAY.

THERE ARE SEVERAL DAYS WITH LOW THUNDERSTORM CHANCES...MAINLY
TUESDAY AND WEDNESDAY OF NEXT WEEK. HOWEVER...THESE EVENTS LIKELY
WILL NOT BE NEARLY AS SIGNIFICANT AS WHAT WE HAVE EXPERIENCED OVER
THE PAST DEW DAYS.

LOOK FOR MILD TO COOL TEMPERATURES NEXT WEEK...AS SEVERAL COOL
FRONTS MOVE THROUGH THE AREA. WE HAVE CHANGED THE TEMPERATURE
FORECASTS A BIT...MAINLY LOWERING LOW TEMPERATURES A FEW DEGREES.
WE WILL HOLD ON WITH THE FLASH FLOOD WATCH...UNTIL MIDNIGHT OR MAYBE
AFTER. THE TORNADO WATCH WILL EXPIRE AT 600 PM. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  71  50  81  57 / 100  20  10   0   0
WACO, TX              54  72  50  81  56 / 100  20  10   0   0
PARIS, TX             58  70  51  79  54 / 100  60  10   0   0
DENTON, TX            54  71  46  81  56 / 100  20  10   0   0
MCKINNEY, TX          54  71  46  82  55 / 100  20  10   0   0
DALLAS, TX            56  72  54  81  60 / 100  20  10   0   0
TERRELL, TX           54  71  48  82  56 / 100  30  10   0   0
CORSICANA, TX         55  69  50  81  57 / 100  40  10   0   0
TEMPLE, TX            54  72  50  81  55 / 100  30  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

99/99
Hazardous weather outlook, Mar 30, 11:28 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT FRI MAR 30 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1128 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS CONTINUE OVERNIGHT ALONG AND EAST OF A LINE FROM
GOLDTHWAITE...FORT WORTH...SHERMAN. STORMS ARE PRODUCING VERY HEAVY
RAINFALL...FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING PLUS THE
THREAT OF DAMAGING WINDS AND SMALL HAIL. THE THREAT OF HAIL AND
DAMAGING WINDS WILL DECREASE AS THE NIGHT PROGRESSES BUT THE
FLOODING THREAT IS ONGOING AND WILL CONTINUE.

A FLASH FLOOD WATCH CONTINUES THROUGH MORNING FOR COUNTIES ALONG AND
EAST OF A COMANCHE...WEATHERFORD...SHERMAN LINE. RAINFALL RATES AS
HIGH AS 4 INCHES PER HOUR HAVE OCCURRED WITH WIDESPREAD ADDITIONAL
RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MORNING IN THE
WATCH AREA. MANY AREAS ARE ALREADY SATURATED FROM EARLIER RAINS AND
FLOODING WILL OCCUR QUICKLY.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST BY NOON SATURDAY
WITH SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING.

THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY AFTERNOON
THROUGH WEDNESDAY MORNING. THE THREAT OF SEVERE WEATHER APPEARS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH MORNING FOR REPORTS OF
SEVERE WEATHER AND FLOODING.

84

In the hours before

Local storm report, Mar 30, 9:58 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      COUNTYWIDE              32.89N  97.15W
03/30/2007                   TARRANT            TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED COUNTYWIDE DUE TO FLASH FLOODING.
Special weather statement, Mar 30, 10:02 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1002 PM CDT FRI MAR 30 2007

TXZ146-310400-
NAVARRO TX-
1002 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NAVARRO COUNTY

AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
ENNIS TO 17 MILES SOUTH OF WAXAHACHIE TO 7 MILES SOUTHEAST OF
HILLSBORO...MOVING SOUTHEAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON AND NAVARRO.

VERY HEAVY RAIN TO BETWEEN 1 AND 2 INCHES PER HOUR...AND WIND GUSTS
TO 45 MPH ARE LIKELY WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3182 9672 3208 9689 3232 9641 3232 9637
      3229 9633 3231 9632 3225 9627 3223 9623
      3183 9646 3181 9649
Special weather statement, Mar 30, 10:08 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT FRI MAR 30 2007

TXZ134-146-310345-
ELLIS TX-NAVARRO TX-
1008 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ELLIS COUNTY
  NORTHERN NAVARRO COUNTY

AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
ENNIS TO 15 MILES EAST OF HILLSBORO...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY...
BLOOMING GROVE...CORSICANA...ENNIS AND KERENS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3239 9682 3199 9683 3204 9609 3239 9627

07/BB
Special weather statement, Mar 30, 10:25 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT FRI MAR 30 2007

TXZ156-310400-
LAMPASAS TX-
1025 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMPASAS COUNTY

AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF BUCHANAN DAM...MOVING EAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.

PEA-SIZED HAIL...BRIEF HEAVY RAINFALL BETWEEN 1 AND 2 INCHES PER
HOUR...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3108 9852 3091 9844 3106 9793 3127 9803
Local storm report, Mar 30, 10:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     FLASH FLOOD      BOWIE                   33.56N  97.84W
03/30/2007                   MONTAGUE           TX   LAW ENFORCEMENT

            A FEW COUNTY ROADS CLOSED DUE TO FLOODING.
Local storm report, Mar 30, 11:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      COUNTYWIDE              32.35N  97.41W
03/30/2007                   JOHNSON            TX   LAW ENFORCEMENT

            DOZENS OF ROADS UNDER WATER AND BARRICADED ACROSS THE
            COUNTY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:04 PM CDTFlash Flood WarningFWDErath, Hood4 hr
Mar 30, 7:12 PM CDTFlash Flood WarningFWDMontague4 hr
Mar 30, 7:18 PM CDTFlash Flood WarningFWDComanche3 hr
Mar 30, 7:24 PM CDTFlash Flood WarningFWDTarrant4 hr
Mar 30, 7:37 PM CDTFlash Flood WarningFWDHamilton, Mills4 hr
Mar 30, 7:51 PM CDTFlash Flood WarningFWDJohnson, Somervell4 hr
Mar 30, 8:04 PM CDTFlash Flood WarningFWDBosque4 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDDallas3 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 30, 8:36 PM CDTFlash Flood WarningFWDCollin, Denton3 hr
Mar 30, 8:42 PM CDTSevere Thunderstorm WarningFWDDallas48 min
Mar 30, 8:56 PM CDTSevere Thunderstorm WarningFWDCollin, Kaufman, Rockwall49 min
Mar 30, 8:57 PM CDTFlash Flood WarningFWDPalo Pinto, Parker4 hr
Mar 30, 9:09 PM CDTFlash Flood WarningFWDCoryell, Lampasas4 hr
Mar 30, 9:17 PM CDTSevere Thunderstorm WarningFWDHunt43 min
Mar 30, 9:30 PM CDTSevere Thunderstorm WarningFWDFannin46 min
Mar 30, 9:32 PM CDTSpecial Weather StatementFWDEllis, Hill58 min
Mar 30, 9:35 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt55 min
Mar 30, 9:43 PM CDTFlash Flood WarningFWDKaufman3 hr
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar61 min
Mar 30, 9:53 PM CDTFlash Flood WarningFWDHunt3 hr
Mar 30, 10:02 PM CDTSpecial Weather StatementFWDNavarro58 min
Mar 30, 10:08 PM CDTSpecial Weather StatementFWDEllis, Navarro37 min
Mar 30, 10:15 PM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Mar 30, 10:20 PM CDTFlash Flood WarningFWDNavarro3 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 30, 11:25 PM CDTFlash Flood WarningFWDMcLennan3 hr
Mar 30, 11:37 PM CDTFlash Flood WarningFWDJohnson, Somervell3 hr
Mar 30, 11:54 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 31, 3:47 AM CDTSpecial Weather StatementFWDFranklin, Hopkins28 min
Mar 31, 4:01 AM CDTFlash Flood WarningFWDEllis, Kaufman3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.